×

zbMATH — the first resource for mathematics

17 necessary and sufficient conditions for the primality of Fermat numbers. (English) Zbl 1227.11029
From the text: We give a survey of necessary and sufficient conditions on the primality of the Fermat number \(F_m = 2^{2^m} + 1\). Some new connections with graph theory are presented. In Theorems 1–3, we introduce three sets of necessary and sufficient conditions for Fermat primes. Most of them are proved in the book of the authors and F. Luca [17 lectures on Fermat numbers. From number theory to geometry. New York, NY: Springer (2001; Zbl 1010.11002)].
MSC:
11A51 Factorization; primality
11A07 Congruences; primitive roots; residue systems
05C20 Directed graphs (digraphs), tournaments
PDF BibTeX XML Cite
Full Text: Link EuDML
References:
[1] Btermann K.-R.: Thomas Clausen, Mathematiker und Astronom. J. Reine Angew. Math. 216, 1964, 159-198. · Zbl 0127.00504
[2] Crandall R. E., Mayer E., Papadopoulos J.: The twenty-fourth Fermat number is composite. Math. Comp., accepted, 1999, 1-21. · Zbl 1035.11066
[3] Gauss C. P.: Disquisitiones arithmeticae. Springer, Berlin 1986. · Zbl 0585.10001
[4] Inkeri K.: Tests for primality. Ann. Acad. Sci. Fenn. Ser. A I No. 279 1960, 1-19. · Zbl 0092.27506
[5] Jones R,, Pearce J.: A postmodern view of fractions and the reciprocals of Fermat primes. Math. Mag. 73, 2000, 83-97.
[6] Křížek M., Chleboun J.: A note on factorization of the Fermat numbers and their factors of the form \(3h2^n + 1\). Math. Bohem. 119, 1994, 437-445. · Zbl 0822.11007
[7] Křížek M., Luca F., Somer L.: 17 lectures on the Fermat numbers. From number theory to geometry. Springer-Verlag, New York 2001. · Zbl 1010.11002
[8] Křížek M., Somer L.: A necessary and sufficient condition for the primality of Fermat numbers. Math. Bohem. 126, 2001, 541-549. · Zbl 0993.11002
[9] Luca F.: Fermat numbers and Heron triangles with prime power sides. Amer. Math. Monthly, accepted in 2000.
[10] Lucas E.: Theoremes d’arithmétique. Atti della Reale Accademia delle Scienze di Torino 13, 1878, 271-284.
[11] Mcintosh R.: A necessary and sufficient condition for the primality of Fermat numbers. Amer. Math. Monthly 90, 1983, 98-99. · Zbl 0513.10012
[12] Morehead J. C.: Note on Fermat’s numbers. Bull. Amer. Math. Soc. 11, 1905, 543-545. · JFM 36.0265.01
[13] Pepin P.: Sur la formule \(2^{2^n} + 1\). C. R. Acad. Sci. 85, 1877, 329-331. · JFM 09.0114.01
[14] Somer L., Křížek M.: On a connection of number theory with graph theory. Czechoslovak Math. J. · Zbl 1080.11004
[15] Szalay L.: A discrete iteration in number theory. (Hungarian), BDTF Tud, Kozi. VIII. Termeszettudomanyok 3., Szombathely, 1992, 71-91. · Zbl 0801.11011
[16] Vasilenko O. N.: On some properties of Fermat numbers. (Russian), Vestnik Moskov. Univ. Ser. I Mat. Mekh., no. 5 1998, 56-58. · Zbl 1061.11500
[17] Wantzel P. L.: Recherches sur les moyens de reconnaitre si un Probleme de Geometrie peut se resoudre avec la regie et le compas. J. Math. 2, 1837, 366-372.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.